MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB STELLARIS ULTRASOUND HANDPIECE; UNIT, PHACOFRAGMENTATION
Model Number BL3170
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product was not returned for evaluation.A review of the device history records found no abnormalities.The investigation is ongoing.
 
Event or Problem Description
A user facility in france reported that a milky liquid was released from the handpiece.The ultrasound and suction was faulty.The handpiece was changed and the procedure continued.There was no reported patient impact.
 
Additional Manufacturer Narrative
The handpiece was returned and evaluated.The handpiece was evaluated with a bent needle attached and the nose cone was dented.A separation or gap between the connector strain relief and the cable jacket was observed, this created a pathway for moisture ingress.A white crystal-like dried solution was visible in the thread of the nose cone.Using hplc grade water the irrigation tube on the handpiece was flushed into a petri-dish using a clean syringe.The fluid was captured and microscopically examined, there was clear with no visible milky substance in it.The needle had some marring on the flats of the hub, there was discoloration around the tip of the needle.There was a visible dried solution all over the needle and the needle was bent at the tip of the hub.Functional testing was performed with a known good tip, and it tuned, primed, irrigated, and aspirated as it should.The solution was poured into a 0.45-micron filter and vacuumed off in an attempt to trap any substance.It was microscopically examined and there were some dark colored and fiber like particles, however there was no milky substance.The lot history, trend analysis, risk analysis and /or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on all available information, no causal factors can be determined and no conclusion can be drawn.The investigation is complete.

Brand Name
STELLARIS ULTRASOUND HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
3365 treecourt industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key20557623
Report Number0001920664-2024-00137
Device Sequence Number8866101
Product Code HQC
UDI-Device Identifier00757770480852
UDI-Public(01)00757770480852(11)230223
Combination Product (Y/N)N
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL3170
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date10/29/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown